Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 114, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 1996, 3:49 PM CDT for Wayne County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 1996, 3:49 PM CDT (20:49 UTC)
- Expired
- Jun 13, 1996, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
The radar
The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:00 PM CDT | Thunderstorm Wind 50 | Denham, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1453 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 132047 SVRMOB MSC153-132130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 349 PM CDT THU JUN 13 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...WAYNE COUNTY AT 347 PM...NWS DOPPLER WEATHER RADAR IN MOBILE INDICATED A DEVELOPING SEVERE THUNDERSTORM JUST SOUTHEAST OF WAYNEBORO. THE STORM WAS MOVING SLOWLY EAST-SOUTHEAST AT 10 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:05 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 13, 2:05 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT THU JUN 13 1996 RADAR LIT UP WELL ALONG C-BRZ FRONT...DRIFTING N BOUND ACRS RGN. 12KM RES SAT IMAGERY SHOWS CONVECTION WELL N OF AREA INTO AR...N MS AND N AL PUSHING SERIES OF OUTFLOW BNDRIES SEWRD WHICH HAS BEEN INTERACTING WITH C-BRZ FRONT. CNVRGNC HAS BEEN INITIATING CONVECTION WHICH IS DVLPNG IN A WEAKLY SHEARED ENVIRONMENT AS PER LOW HELICITIES FROM 12Z RAOBS. AS A RESULT...STORMS FCST TO BE PULSE TYPE WITH SOME A OR STG GUSTY WINDS THE MAIN THREAT. NO SURPRISE GIVEN TIME OF YEAR. WITH LOLVLS REMAINING RATHER MOIST...SVR DOWNBURST POTENTIAL WL BE MINIMIZED. WITH CAPES FROM 2.5 TO 3K J/KG ALLOWING FOR 70-75 M/S UPDRAFTS AND ANY DRY MID LVL AIR...WL NOT DOWNPLAY ISO SVR A EPISODE IN SOME STORMS THIS AFTN. WL MONITR THESE DVLPMNTS CLOSELY. MODELS MAINTAIN VORT LOBE OVR SRN STATES MAINLY W OF MS RIVER THRU FIRST HALF OF PD AND SLIDE IT ENE...WHILE WEAKENING FOR THE LATER HALF. WITH WEAKNESS REMAINING OVER RGN WL CONT WITH POPS WITH AFTNS MORE ACTIVE AS TROPICAL...UNSTABLE AIRMASS AND ACTIVE C-BRZ FORCING TAKES PLACE. WL ALSO MONITR TROPICAL MOISTURE OVR BAY OF CAMPECHE...MOVG NWRD. MODELS DO NOT SEE THIS FEATURE AS PLAYING A ROLE IN FCST. HWVR IF THIS HOLDS TOGETHER...MAY SEE AN INCR IN POPS FOR THE WEEKS END. WL BRIEF NEXT SHIFT ON THIS AND WAIT FOR LATER GUIDANCE. OTRW TYPICAL SUMMER FCST WL CONTINUE. (1) 88/71/88/71 3232 (2) 89/72/89/72 3232 GJM
Nearby
Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.